Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 56, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 9, 2020, 3:00 PM MDT for 5 counties in Colorado. It took effect at Oct 10, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2020, 3:00 PM MDT (21:00 UTC)
- In effect from
- Oct 10, 2020, 12:00 PM MDT
- Expired
- Oct 10, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, El Paso County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3444 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WWUS85 KPUB 092100 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 300 PM MDT Fri Oct 9 2020 ...A Red Flag Warning has been issued for Saturday from 12pm to 8pm for gusty winds, low relative humidity, high Haines indices and dry fuels for fire weather zones 226, 227, and 234 through 237, which includes El Paso, Kiowa, Bent, Prowers and Baca counties... ...A Fire Weather Watch has been issued for Sunday afternoon and evening for gusty winds, low relative humidity, and dry fuels for fire weather zones 222 and 224 through 237, which includes the San Luis and Wet Mountain Valleys, the Sangre de Cristo and Wet Mountains, Fremont County, and the entire southeastern plains... COZ234>237-101300- /O.UPG.KPUB.FW.A.0039.201010T1800Z-201011T0200Z/ /O.NEW.KPUB.FW.W.0056.201010T1800Z-201011T0200Z/ /O.NEW.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/ Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 300 PM MDT Fri Oct 9 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, DRY FUELS AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 234...235... 236 AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 234...235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, dry fuels and high haines indices, which is in effect from noon to 8 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity, and dry fuels is in effect from Sunday afternoon through Sunday evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 234...235...236 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ226-227-101300- /O.NEW.KPUB.FW.W.0056.201010T1800Z-201011T0200Z/ /O.NEW.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs- 300 PM MDT Fri Oct 9 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, DRY FUELS AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 226 AND 227... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 226 AND 227... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, dry fuels and high haines indices, which is in effect from noon to 8 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity, and dry fuels is in effect from Sunday afternoon through Sunday evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 226 and 227. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Temperatures...In the lower 60s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-224-225-228>233-101300- /O.NEW.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 300 PM MDT Fri Oct 9 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...224...225...228...229... 230...231...232 AND 233... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds, low relative humidity, and dry fuels, which is in effect from Sunday afternoon through Sunday evening. * Affected Area...Fire Weather Zones 221...222...224...225... 228...229...230...231...232 and 233. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Temperatures...In the upper 60s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
503 WWUS85 KPUB 100950 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 350 AM MDT Sat Oct 10 2020 ...A Red Flag Warning remains in effect for Today from Noon until 8pm for gusty winds, low relative humidity, high Haines indices and dry fuels for fire weather zones 226, 227, and 234 through 237, which includes El Paso, Kiowa, Bent, Prowers and Baca counties... ...A Red Flag Warning has been issued for Sunday from 11 AM until 9 PM for gusty winds, low relative humidity, and dry fuels for fire weather zones 221, 222 and 224 through 237, which includes the San Luis and Wet Mountain Valleys, the Sangre de Cristo and Wet Mountains, Pikes Peak and Teller County, Fremont County, and the entire southeastern plains... COZ226-227-234>237-110200- /O.UPG.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/ /O.NEW.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/ /O.CON.KPUB.FW.W.0056.201010T1800Z-201011T0200Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 350 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 226...227...234...235... 236 AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS, AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...227...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, and low relative humidity, which is in effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 226...227...234...235... 236 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph today. West to northwest winds 15 to 30 mph with gusts up to 45 mph on Sunday. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-224-225-228>233-110200- /O.UPG.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/ /O.NEW.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 350 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 221...222...224...225...228...229...230... 231...232 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, and low relative humidity, which is in effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 221...222...224...225... 228...229...230...231...232 and 233. * Winds...West 15 to 30 mph with gusts up to 45 mph. Winds shifting from the northwest in the late afternoon and evening. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
423 WWUS85 KPUB 102051 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 251 PM MDT Sat Oct 10 2020 ...A Red Flag Warning remains in effect until 8 PM today for gusty winds, low relative humidity, high Haines indices and dry fuels for fire weather zones 226, 227, and 234 through 237, which includes El Paso, Kiowa, Bent, Prowers and Baca counties... ...A Red Flag Warning is in effect for Sunday from 11 AM until 9 PM for gusty winds, low relative humidity, and dry fuels for fire weather zones 221, 222 and 224 through 237, which includes the San Luis and Wet Mountain Valleys, the Sangre de Cristo and Wet Mountains, Pikes Peak and Teller County, Fremont County, and the entire southeastern plains... COZ226-227-234>237-111300- /O.CON.KPUB.FW.W.0056.000000T0000Z-201011T0200Z/ /O.CON.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 251 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 226...227...234...235...236 AND 237... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR FIRE WEATHER ZONES 226...227...234...235...236 AND 237... * Affected Area...Fire Weather Zones 226...227...234...235... 236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-224-225-228>233-111300- /O.CON.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 251 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR FIRE WEATHER ZONES 221...222...224...225...228... 229...230...231...232 AND 233... * Affected Area...Fire Weather Zones 221...222...224...225... 228...229...230...231...232 and 233. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
642 WWUS85 KPUB 110156 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 756 PM MDT Sat Oct 10 2020 ...A Red Flag Warning remains in effect for Sunday from 11 AM until 9 PM for gusty winds, low relative humidity, and dry fuels for fire weather zones 221, 222 and 224 through 237, which includes the San Luis and Wet Mountain Valleys, the Sangre de Cristo and Wet Mountains, Pikes Peak and Teller County, Fremont County, and the entire southeastern plains... COZ226-227-234>237-111800- /O.EXP.KPUB.FW.W.0056.000000T0000Z-201011T0200Z/ /O.CON.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 756 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 226...227...234...235...236 AND 237... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 226...227...234...235...236 AND 237... * Affected Area...Fire Weather Zones 226...227...234...235... 236 and 237. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-224-225-228>233-111800- /O.CON.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 756 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...224...225...228... 229...230...231...232 AND 233... * Affected Area...Fire Weather Zones 221...222...224...225... 228...229...230...231...232 and 233. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 9, 11:29 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 9, 11:29 AM MDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1129 AM MDT Fri Oct 9 2020 .SHORT TERM...(Today and tonight) Issued at 343 AM MDT Fri Oct 9 2020 ...Record Temperatures again Today... Current water vapor imagery and upper air analysis is indicating weak to moderate westerly flow aloft across the region, as pieces of eastern Pacific energy translating across the Northern Tier has flattened the upper level ridge across the southern and central Rockies. Latest GOES imagery also indicates some mid and upper level moisture, embedded within the westerly flow aloft, spreading across the region this morning. Weak lee troughing across the eastern plains and warm air aloft across the region has allowed for some breezy pockets to develop across the lee slopes and plains and wide ranging temperatures early this morning of 30s and 40s across the higher terrain and high mountain valleys, and a mixture of 50s and 60s across the I-25 Corridor and eastern plains as of 3 AM. RH recovery has also been poor overnight, with current percentages ranging from the teens to the mid 40s across the area. Today and Tonight...No big changes in the current forecast, with generally weak westerly flow across the region today becoming more southwest though remaining generally weak into tonight. This will keep warm air in place across the region, with highs expected to be around yesterday's values in 80s to lower 90s across the plains, 60s and 70s across the higher terrain and high mountain valleys, and mainly in the 50s at the peaks. Highs could be tempered somewhat by passing high clouds, however, temperatures should be near or above record levels. Current records for October 9th are 77F in 1950 at ALS, 82F in 1950 and 1963 at COS and 89F in 2003 at PUB. There could be some spotty critical fire weather conditions across the area today, especially across portions of the Sawatch and Sangre de Cristo ranges through the afternoon. However, conditions look to be too spotty for any fire weather highlights today. The westerly flow aloft should help keep smoke generally north of the area, though can't totally rule out some hazy conditions once again today. Overnight lows tonight will be at or above seasonal levels, with the coolest readings expected in the valley locales and warmest readings across the higher terrain along and west of the I-25 Corridor. .LONG TERM...(Saturday through Thursday) Issued at 343 AM MDT Fri Oct 9 2020 ...Critical Fire Weather Conditions expected for eastern portions of the SE Plains Sat... ...Widespread Critical Fire Weather conditions likely for Sunday... Southwest flow aloft starts to increase on Saturday, deepening the lee side trough during the afternoon. This will cause winds to increase across southern and eastern portions of the area during the afternoon and evening hours. RH values will be critically low with high temperatures forecast to be just shy of records for this date. So, extent of the wind increase will be the driver of where critical fire weather conditions will be met. For now the far southeast plains are looking most likely to meet criteria...but there could be some spotty areas in El Paso and the southern sections of the San Luis Valley as well...though conditions do not look as likely to meet duration requirements. Will hoist a Fire Weather Watch for Kiowa, Bent, Prowers and Baca counties with the morning package where conditions are more likely to be met. Upper trough entering the Pacific northwest will translate eastward and cross the northern/central U.S. Rockies on Sunday. Should see winds increase across the higher mountains and east facing slopes Sunday night which will lead to some warm overnight lows where enhanced westerly winds set up. Overall, wind speeds do not look too strong as cross-sections show generally forward shear aloft. However there will be some pockets of breezy westerly winds flowing through the gaps/passes. This will lead to poor overnight relative humidity recovery across the lower eastern slopes and I-25 corridor region overnight and set the stage for a critical fire weather day across most of the lower elevations of southern CO Sunday afternoon. West winds will increase and gust up to 40 to 50 mph in and near the southeast mountains/adjacent plains as the surface low deepens and kicks eastward during the afternoon. Will likely need another round of fire weather highlights for Sunday across the San Luis Valley and southeast plains. Will hit this hard in social media posts and hazardous weather outlook, but will hold off on issuing a Fire Weather Watch for Sunday to avoid confusion with Saturday's watch. This will also allow more time for gaining better clarity on how far east critical fire weather conditions will spread on Sunday as it may be more marginal across the southeast corner of the state. Cold front drops through the plains Sunday evening in wake of the passing trough to the north. This will bring a northerly wind shift across the plains. Scant moisture in models suggests best chance for showers will be across the central mountains where favorable orographics will aid in producing an inch or two of snow across the higher peaks. Can't rule out a spotty shower behind the front across the Pikes Peak region and northern portions of the southeast plains...but these will be the exception more than the rule and any precipitation will be very spotty and light. Temperatures will be cooler for Monday, but not as cool as earlier runs had shown with some lower 70s likely across the plains. It will still be super dry across the area with afternoon dew points in the single digits and teens. With strong northwest flow over the region could see another round of critical fire weather conditions, especially across the high valleys and portions of the adjacent I-25 corridor, as northwest winds mix down in the afternoon. It doesn't look as windy as Sunday, but still concerning given our persistent dry conditions. Northwest flow will remain over the area through the end of the week. Temperatures warm again through Wednesday before another dry cold front knocks them down again for Thursday and Friday. -KT && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1129 AM MDT Fri Oct 9 2020 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Generally speaking, diurnal wind fluctuation are expected throughout the forecast, though some gusty westerly winds are being observed early on over the I-25 corridor that aren't being resolved by any models, so stay tuned for wind magnitude and direction updates. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for COZ234>237. && SHORT TERM...MW LONG TERM...KT AVIATION...SKELLY
Hazardous weather outlook, Oct 9, 4:21 AM MDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 421 AM MDT Fri Oct 9 2020 COZ058>089-093>099-101030- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 421 AM MDT Fri Oct 9 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Unseasonably warm conditions will continue today, with record to near record high temperatures expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions will be possible across the southeast plains on Saturday ahead of an approaching system. Low relative humidity, breezy southerly winds, and dry conditions will lead to conditions favorable for fire growth and spread across Kiowa, Bent, Prowers and Baca counties on Saturday. Spotty brief critical to near critical fire weather conditions will also be possible across El Paso county and southern sections of the San Luis Valley on Saturday. Winds will increase Saturday night and Sunday with a round of widespread critical fire weather conditions possible across the San Luis Valley and all of the southeast plains on Sunday as weather system passes to our north. Westerly winds will gust up to 40 to 50 mph in and near the mountains on Sunday. Please avoid any activities which could spark a wildfire. A cold front will move through the area Sunday night bringing an inch or two of snow to the higher elevations of the Sawatch and Mosquito ranges. Spotty rain showers will be possible across northern portions of the southeast plains as well, but these will be very hit or miss and any rainfall will be light. Monday will be cooler, but with breezy northwest winds and relative humidity values remaining low, critical fire weather conditions may return across the valleys and adjacent I-25 corridor. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 23/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:40 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Kiowa, Prowers | 11 hr |
| Oct 9, 3:00 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.